Skip to content

Living with a zombie

October 1, 2013

I was wrong.  It’s happened before.  There was this one time when I thought that the “A Bug’s Life” DVD was actually in the DVD case and it turned out that it was in the “The Incredibles” case and oh, how we all laughed, but it’s a rare occurrence (in my view – others may disagree).

However it turns out that, in a situation completely out of my control, I was wrong. Apparently A is in fact susceptible to the side-effects of a certain anti-malaria medicine which rhymes with ‘Palarone’.   He came back on Friday from a work trip to some malaria region or other and stopped taking the anti-malarials.  And this is what I woke up to on Saturday morning:

Image

Morning darling.  Fancy a coffee?  [Photo credit: kiwanja]

Yes; A was, indeed, rather more affected by the Malarone he took to combat his malaria than first we thought.  From my point of view it seemed that my lovely, funny, witty husband had been replaced by someone with the personality of a paper bag which just wanted to sleep all the time.

From A’s point of view, he had chronic fatigue, felt like he was punching his way through cotton wool and had ‘vivid dreams’.  I asked what the dreams were about.  “Insects” was all that A would say.

Image

I don’t think we’re talking about this little chap. [Photo credit: dieraecherin]

I don’t think it’s permanent.  Yesterday I got back from the school run to find my husband had returned and the weirdo I had been sharing a house with had disappeared off to wherever he came from.  Hurrah!

I shall not, however, be so quick to congratulate ourselves on avoiding side effects next time…although please God, let there not be a ‘next time’!

Advertisements
2 Comments
  1. My partner, who never dreams, had vivid “spider” dreams while he was on that drug. I wonder what the drug is doing to our bodies to cause those dreams… Glad A is back to normal!

    Like

  2. When I was doing chemo (sorry, always a bit of a conversation stopper), I had to take steroids, which gave me nightmares. Bad enough that I asked the doctor if I could stop or reduce the steroids, and live with whatever risks/side effects that entailed. I felt a bit pathetic asking that – I mean, how bad can a nightmare be if you’re a grown-up? But they were horrible. I typed an example there, and then felt I couldn’t actually post it. That bad – though actually, it wasn’t the content of the dream itself, but rather the feeling that I was disintegrating somehow. That I’d wake up one morning and somehow not be me any more.

    So I sympathise with your zombie husband, and hope it all passes soon, and that indeed there isn’t a “next time”. Though if there is, you can look back and remember that it didn’t last and he did come out the other side.

    That really is a horrible photo, by the way. (The zombie, not the ladybird.)

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Itchen Valley Churches

The Parish of the Itchen Valley

The Mom In Me

happy to be me

No, Strike That

Fatherhood, Parenthood, and Profanity.

The Snail on the Wall

Perspectives on Literature and Life, by Lady Vowell Smith

Smitten by Britain

For People Who Love Great Britain

Vantage Points

A Husband and Wife Perspective on Teaching, Living, and Traveling Abroad

Russellings in Gainford

News and Views from Gainford in Teesdale

Highly Irritable

Just another failed attempt at hilarity

Waxing NYrical

Exploring The Big Abbple

%d bloggers like this: